Please, please atleast answer my question, someone, even if you don't know the answer. I've been searching sites like this for over 2 weeks to no avail; no answers and problem keeps getting worse. My husband and I started vyvanse in October, both taking around 100mg per day, and are both having horrific problems with our skin. It looks very similar to ringworm but have been assured that it is not. I have sores on my lips, my buttocks, my stomach, and my legs....so does my husband, except for his lips. It seems contagious............
It hurts for anything to touch it, including water. The lesions begin looking like pimples, then blisters, then they are scratched and open - I know I'm supposed to leave it alone - well, please help.................................................
Thanks for your Reply!
Due to some recent changes at WebMD, Dr. Sogn is no longer with us. As Noted by this Post, he will no longer be answering any questions.
To help find answers to questions you may have, you can take a look at his ADHD Medications and Treatments Blog or his great ADHD FAQ. You can also look up medications in our Drugs and Treatments Library. Remember, talking to your doctor or pharmacist is the best place to get an expert answer from someone who knows yours or your child?s medical history.
this sounds like something you both need to see a doctor for i would say it is something one of you got and then passed to the other but it's definitely not from the medicine are you guys old enough to get shingles? if you have had chicken pox as a child you can develop shingles as an adult although i don't know if shingles is contagious i would go to the symptom checker and start typing in your symptoms maybe that can point you in the right direction
Thanks for your Reply!
I have been searching for someone else that has gone thru this to . My doctor keeps telling me there is no connection between my vyvanse 70mg and these almost blister type pimples I have gotten . I even tried myself to disprove this. I went off my vyvanse for a week and everything was fine . As soon as I went back on my vyvnase 3 days later they returned. For me it is just mainly on my buttocks and rectal area . I am at a lost as to why..... I went on the vyvanse sight and there is nothing mention as to this being a side effect which is why I think my doctor is not saying this is why it has happened. And to top it all off I have gone thru every adhd med and this has been the only one out there that has helped me , so I am so torn. I can not take the pain from this "blister type" areas but on the other hand I need to take this medicine to function in my life........ Anyhow of anyone has any suggestions please advise. BUT MAN it was such a relief to see this posting to know I am not the only one possibly this med has affected as so............
Thanks for your Reply!
Thank' you, thank you, thank you..............I'm not crazy afterall and it's not, as one of my doctors put it, "all in my mind". Tell me something.....is it not the most painful "skin-thing" you have ever encountered???? Simple water, H2O, feels like a zillion needles peircing my skin!!!! One thing does help, but the nature of the medication makes it difficult (for me anyway)......DON'T PICK!!!!! Any advice, blog on please..................
Alright, I take Vyvanse sparingly to study and I've noticed that my skin gets blotchy and red. There's an overall blah look to my skin, though it's nothing like the symptoms you've described. The only way to see if it's the Vyvanse is to stop taking it for a few days and assess for a change in your symptoms. Only discontinue the Vyvanse and nothing else. It's like in a experiment. You can only change one variable at a time to know for certain if that variable is causing your symptoms.
I have very sensitive skin and things like sugar and caffeine will give me a blotchy appearance, so I wasn't surprised to see that Vyvanse has this type of effect. You may need to try another ADD medication. I firmly believe that all of these types of medications are horrible for your health, so eliminating them altogether may be in your best interest anyway. Your symptoms are not worth the benefits of this drug.
My husband and I take vyvanse, he takes 90 and I take 30. He noticed that every time he takes his vyvanse that he has the same effect. His skin does and feels exactly as yours does. When I researched this today and we saw what you were saying, he said to me "finally, someone else experiencing this side affect," he was also relieved. I only take 30 mg and I am sometimes not consistent because I forget to take it. You, your husband and my husband all take large doses of it, maybe it is the dosage too. He gets them everywhere and he has so many scars from it. He just realized today what it may be from, he has seen primary and dermatologist and they couldn't figure it out.
What you are experiencing I think is called Steven Johnson Syndrome. It's like you explained with the blisters. I could be wrong but I would look it up. I have started taking Vyvanse again today is the first day again. I know it can have some weird effects and I am defintely feeling some I know it can take some getting use to. Anyhow one of the severe but rare side effect is Steven Johnson syndrome. I know this an old post but that's a lot of Vyvanse to be taking. Just a thought.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.